doi: 10.3934/dcdsb.2020192

A Wong-Zakai approximation of stochastic differential equations driven by a general semimartingale

1. 

School of Mathematics and Statistics, Huazhong University of Science and Technology, Wuhan, 430074, China

2. 

Department of Mathematics, The University of Hong Kong, Hong Kong, China

* Corresponding author: Xianming Liu

Received  August 2019 Revised  March 2020 Published  June 2020

Fund Project: The first author is supported by NSF grants of China No. 11971186

We examine a Wong-Zakai type approximation of a family of stochastic differential equations driven by a general càdlàg semimartingale. For such an approximation, compared with the pointwise convergence result by Kurtz, Pardoux and Protter [10,Theorem 6.5], we establish stronger convergence results under the Skorokhod $ M_1 $-topology, which, among other possible applications, implies the convergence of the first passage time of the solution to the approximating stochastic differential equation.

Citation: Xianming Liu, Guangyue Han. A Wong-Zakai approximation of stochastic differential equations driven by a general semimartingale. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020192
References:
[1] D. Applebaum, Lévy Processes and Stochastic Calculus, Cambridge Studies in Advanced Mathematics, 116, Cambridge University Press, Cambridge, 2009.  doi: 10.1017/CBO9780511809781.  Google Scholar
[2] R. B. Ash, Probability and Measure Theory, Harcourt/Academic Press, Burlington, MA, 2000.   Google Scholar
[3]

T. Fujiwara and H. Kunita, Canonical SDE's based on semimartingales with spatial parameters. I. Stochastic flows of diffeomorphisms, Kyushu J. Math., 53 (1999), 265-300.  doi: 10.2206/kyushujm.53.265.  Google Scholar

[4]

M. Hairer and É. Pardoux, A Wong-Zakai theorem for stochastic PDEs, J. Math. Soc. Japan, 67 (2015), 1551-1604.  doi: 10.2969/jmsj/06741551.  Google Scholar

[5]

R. Hintze and I. Pavlyukevich, Small noise asymptotics and first passage times of integrated Ornstein-Uhlenbeck processes driven by $\alpha $-stable Lévy processes, Bernoulli, 20 (2014), 265-281.  doi: 10.3150/12-BEJ485.  Google Scholar

[6]

N. Ikeda and S. Watanabe, Stochastic Differential Equations and Diffusion Processes, North-Holland Mathematical Library, 24, North-Holland Publishing Co., Amsterdam; Kodansha, Ltd., Tokyo, 1989.  Google Scholar

[7]

H. Kunita, Stochastic differential equations with jumps and stochastic flows of diffeomorphisms, in Itô's Stochastic Calculus and Probability Theory, Springer, Tokyo, 1996,197–211. doi: 10.1007/978-4-431-68532-6_13.  Google Scholar

[8]

H. Kunita, Stochastic differential equations based on Lévy processes and stochastic flows of diffeomorphisms, in Real and Stochastic Analysis, Trends Math., Birkhüser, Boston, MA, 2004,305–373. doi: 10.1007/978-1-4612-2054-1_6.  Google Scholar

[9]

T. G. Kurtz, Random time changes and convergence in distribution under the Meyer-Zheng conditions, Ann. Probab., 19 (1991), 1010-1034.  doi: 10.1214/aop/1176990333.  Google Scholar

[10]

T. G. KurtzÉ. Pardoux and P. Protter, Stratonovich stochastic differential equations driven by general semimartingales, Ann. Inst. H. Poincaré Probab. Statist., 31 (1995), 351-377.   Google Scholar

[11]

T. G. Kurtz and P. Protter, Weak limit theorems for stochastic integrals and stochastic differential equations, Ann. Probab., 19 (1991), 1035-1070.  doi: 10.1214/aop/1176990334.  Google Scholar

[12]

T. G. Kurtz and P. E. Protter, Weak convergence of stochastic integrals and differential equations, in Probabilistic Models for Nonlinear Partial Differential Equations, Lecture Notes in Math., 1627, Fond. CIME/CIME Found. Subser., Springer, Berlin, 1996, 1–41. doi: 10.1007/BFb0093176.  Google Scholar

[13]

S. I. Marcus, Modelling and approximation of stochastic differential equations driven by semimaringales, Stochastics, 4 (1980/81), 223-245.  doi: 10.1080/17442508108833165.  Google Scholar

[14]

I. Pavlyukevich and M. Riedle, Non-standard Skorokhod convergence of Lévy-driven convolution integrals in Hilbert spaces, Stoch. Anal. Appl., 33 (2015), 271-305.  doi: 10.1080/07362994.2014.988358.  Google Scholar

[15]

P. Protter, Stochastic Integration and Differential Equations, Stochastic Modelling and Applied Probability, 21, Springer-Verlag, Berlin, 2005. doi: 10.1007/978-3-662-10061-5.  Google Scholar

[16]

A. A. Puhalskii and W. Whitt, Functional large deviation principles for first-passage-time processes, Ann. Appl. Probab., 7 (1997), 362-381.  doi: 10.1214/aoap/1034625336.  Google Scholar

[17]

A. V. Skorokhod, Limit theorems for stochastic processes, Teor. Veroyatnost. i Primenen., 1 (1956), 289-319.   Google Scholar

[18]

G. Tessitore and J. Zabczyk, Wong-Zakai approximation of stochastic evolution equations, J. Evol. Equ., 6 (2006), 621-655.  doi: 10.1007/s00028-006-0280-9.  Google Scholar

[19]

W. Whitt, Stochastic-Process Limits. An Introduction to Stochastic-Process Limits and Their Application to Queues, Springer Series in Operations Research, Springer-Verlag, New York, 2002. doi: 10.1007/b97479.  Google Scholar

[20]

W. Whitt, Weak convergence of first passage time processes, J. Appl. Probability, 8 (1971), 417-422.  doi: 10.2307/3211913.  Google Scholar

[21]

E. Wong and M. Zakai, On the relation between ordinary and stochastic differential equations, Internat. J. Engrg. Sci., 3 (1965), 213-229.  doi: 10.1016/0020-7225(65)90045-5.  Google Scholar

[22]

E. Wong and M. Zakai, On the convergence of ordinary integrals to stochastic integrals, Ann. Math. Statist., 36 (1965), 1560-1564.  doi: 10.1214/aoms/1177699916.  Google Scholar

[23]

X. Zhang, Derivative formulas and gradient estimates for SDEs driven by $\alpha$-stable processes, Stochastic Process. Appl., 123 (2013), 1213-1228.  doi: 10.1016/j.spa.2012.11.012.  Google Scholar

show all references

References:
[1] D. Applebaum, Lévy Processes and Stochastic Calculus, Cambridge Studies in Advanced Mathematics, 116, Cambridge University Press, Cambridge, 2009.  doi: 10.1017/CBO9780511809781.  Google Scholar
[2] R. B. Ash, Probability and Measure Theory, Harcourt/Academic Press, Burlington, MA, 2000.   Google Scholar
[3]

T. Fujiwara and H. Kunita, Canonical SDE's based on semimartingales with spatial parameters. I. Stochastic flows of diffeomorphisms, Kyushu J. Math., 53 (1999), 265-300.  doi: 10.2206/kyushujm.53.265.  Google Scholar

[4]

M. Hairer and É. Pardoux, A Wong-Zakai theorem for stochastic PDEs, J. Math. Soc. Japan, 67 (2015), 1551-1604.  doi: 10.2969/jmsj/06741551.  Google Scholar

[5]

R. Hintze and I. Pavlyukevich, Small noise asymptotics and first passage times of integrated Ornstein-Uhlenbeck processes driven by $\alpha $-stable Lévy processes, Bernoulli, 20 (2014), 265-281.  doi: 10.3150/12-BEJ485.  Google Scholar

[6]

N. Ikeda and S. Watanabe, Stochastic Differential Equations and Diffusion Processes, North-Holland Mathematical Library, 24, North-Holland Publishing Co., Amsterdam; Kodansha, Ltd., Tokyo, 1989.  Google Scholar

[7]

H. Kunita, Stochastic differential equations with jumps and stochastic flows of diffeomorphisms, in Itô's Stochastic Calculus and Probability Theory, Springer, Tokyo, 1996,197–211. doi: 10.1007/978-4-431-68532-6_13.  Google Scholar

[8]

H. Kunita, Stochastic differential equations based on Lévy processes and stochastic flows of diffeomorphisms, in Real and Stochastic Analysis, Trends Math., Birkhüser, Boston, MA, 2004,305–373. doi: 10.1007/978-1-4612-2054-1_6.  Google Scholar

[9]

T. G. Kurtz, Random time changes and convergence in distribution under the Meyer-Zheng conditions, Ann. Probab., 19 (1991), 1010-1034.  doi: 10.1214/aop/1176990333.  Google Scholar

[10]

T. G. KurtzÉ. Pardoux and P. Protter, Stratonovich stochastic differential equations driven by general semimartingales, Ann. Inst. H. Poincaré Probab. Statist., 31 (1995), 351-377.   Google Scholar

[11]

T. G. Kurtz and P. Protter, Weak limit theorems for stochastic integrals and stochastic differential equations, Ann. Probab., 19 (1991), 1035-1070.  doi: 10.1214/aop/1176990334.  Google Scholar

[12]

T. G. Kurtz and P. E. Protter, Weak convergence of stochastic integrals and differential equations, in Probabilistic Models for Nonlinear Partial Differential Equations, Lecture Notes in Math., 1627, Fond. CIME/CIME Found. Subser., Springer, Berlin, 1996, 1–41. doi: 10.1007/BFb0093176.  Google Scholar

[13]

S. I. Marcus, Modelling and approximation of stochastic differential equations driven by semimaringales, Stochastics, 4 (1980/81), 223-245.  doi: 10.1080/17442508108833165.  Google Scholar

[14]

I. Pavlyukevich and M. Riedle, Non-standard Skorokhod convergence of Lévy-driven convolution integrals in Hilbert spaces, Stoch. Anal. Appl., 33 (2015), 271-305.  doi: 10.1080/07362994.2014.988358.  Google Scholar

[15]

P. Protter, Stochastic Integration and Differential Equations, Stochastic Modelling and Applied Probability, 21, Springer-Verlag, Berlin, 2005. doi: 10.1007/978-3-662-10061-5.  Google Scholar

[16]

A. A. Puhalskii and W. Whitt, Functional large deviation principles for first-passage-time processes, Ann. Appl. Probab., 7 (1997), 362-381.  doi: 10.1214/aoap/1034625336.  Google Scholar

[17]

A. V. Skorokhod, Limit theorems for stochastic processes, Teor. Veroyatnost. i Primenen., 1 (1956), 289-319.   Google Scholar

[18]

G. Tessitore and J. Zabczyk, Wong-Zakai approximation of stochastic evolution equations, J. Evol. Equ., 6 (2006), 621-655.  doi: 10.1007/s00028-006-0280-9.  Google Scholar

[19]

W. Whitt, Stochastic-Process Limits. An Introduction to Stochastic-Process Limits and Their Application to Queues, Springer Series in Operations Research, Springer-Verlag, New York, 2002. doi: 10.1007/b97479.  Google Scholar

[20]

W. Whitt, Weak convergence of first passage time processes, J. Appl. Probability, 8 (1971), 417-422.  doi: 10.2307/3211913.  Google Scholar

[21]

E. Wong and M. Zakai, On the relation between ordinary and stochastic differential equations, Internat. J. Engrg. Sci., 3 (1965), 213-229.  doi: 10.1016/0020-7225(65)90045-5.  Google Scholar

[22]

E. Wong and M. Zakai, On the convergence of ordinary integrals to stochastic integrals, Ann. Math. Statist., 36 (1965), 1560-1564.  doi: 10.1214/aoms/1177699916.  Google Scholar

[23]

X. Zhang, Derivative formulas and gradient estimates for SDEs driven by $\alpha$-stable processes, Stochastic Process. Appl., 123 (2013), 1213-1228.  doi: 10.1016/j.spa.2012.11.012.  Google Scholar

[1]

Wenqiang Zhao, Yijin Zhang. High-order Wong-Zakai approximations for non-autonomous stochastic $ p $-Laplacian equations on $ \mathbb{R}^N $. Communications on Pure & Applied Analysis, 2021, 20 (1) : 243-280. doi: 10.3934/cpaa.2020265

[2]

Chandra Shekhar, Amit Kumar, Shreekant Varshney, Sherif Ibrahim Ammar. $ \bf{M/G/1} $ fault-tolerant machining system with imperfection. Journal of Industrial & Management Optimization, 2021, 17 (1) : 1-28. doi: 10.3934/jimo.2019096

[3]

Hai Q. Dinh, Bac T. Nguyen, Paravee Maneejuk. Constacyclic codes of length $ 8p^s $ over $ \mathbb F_{p^m} + u\mathbb F_{p^m} $. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020123

[4]

Martin Heida, Stefan Neukamm, Mario Varga. Stochastic homogenization of $ \Lambda $-convex gradient flows. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 427-453. doi: 10.3934/dcdss.2020328

[5]

Saadoun Mahmoudi, Karim Samei. Codes over $ \frak m $-adic completion rings. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020122

[6]

Linglong Du, Min Yang. Pointwise long time behavior for the mixed damped nonlinear wave equation in $ \mathbb{R}^n_+ $. Networks & Heterogeneous Media, 2020  doi: 10.3934/nhm.2020033

[7]

Manuel del Pino, Monica Musso, Juncheng Wei, Yifu Zhou. Type Ⅱ finite time blow-up for the energy critical heat equation in $ \mathbb{R}^4 $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3327-3355. doi: 10.3934/dcds.2020052

[8]

El Haj Laamri, Michel Pierre. Stationary reaction-diffusion systems in $ L^1 $ revisited. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 455-464. doi: 10.3934/dcdss.2020355

[9]

Waixiang Cao, Lueling Jia, Zhimin Zhang. A $ C^1 $ Petrov-Galerkin method and Gauss collocation method for 1D general elliptic problems and superconvergence. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 81-105. doi: 10.3934/dcdsb.2020327

[10]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[11]

Sebastian J. Schreiber. The $ P^* $ rule in the stochastic Holt-Lawton model of apparent competition. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 633-644. doi: 10.3934/dcdsb.2020374

[12]

Raffaele Folino, Ramón G. Plaza, Marta Strani. Long time dynamics of solutions to $ p $-Laplacian diffusion problems with bistable reaction terms. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020403

[13]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[14]

Fuensanta Andrés, Julio Muñoz, Jesús Rosado. Optimal design problems governed by the nonlocal $ p $-Laplacian equation. Mathematical Control & Related Fields, 2021, 11 (1) : 119-141. doi: 10.3934/mcrf.2020030

[15]

Federico Rodriguez Hertz, Zhiren Wang. On $ \epsilon $-escaping trajectories in homogeneous spaces. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 329-357. doi: 10.3934/dcds.2020365

[16]

Jiahao Qiu, Jianjie Zhao. Maximal factors of order $ d $ of dynamical cubespaces. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 601-620. doi: 10.3934/dcds.2020278

[17]

Chaoqian Li, Yajun Liu, Yaotang Li. Note on $ Z $-eigenvalue inclusion theorems for tensors. Journal of Industrial & Management Optimization, 2021, 17 (2) : 687-693. doi: 10.3934/jimo.2019129

[18]

Mathew Gluck. Classification of solutions to a system of $ n^{\rm th} $ order equations on $ \mathbb R^n $. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5413-5436. doi: 10.3934/cpaa.2020246

[19]

Luca Battaglia, Francesca Gladiali, Massimo Grossi. Asymptotic behavior of minimal solutions of $ -\Delta u = \lambda f(u) $ as $ \lambda\to-\infty $. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 681-700. doi: 10.3934/dcds.2020293

[20]

Guoyuan Chen, Yong Liu, Juncheng Wei. Nondegeneracy of harmonic maps from $ {{\mathbb{R}}^{2}} $ to $ {{\mathbb{S}}^{2}} $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3215-3233. doi: 10.3934/dcds.2019228

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (60)
  • HTML views (234)
  • Cited by (0)

Other articles
by authors

[Back to Top]